South Carolina, 2006Tornadoes in South Carolina, April 26, 2006
April 26, 2006 · NWS CHS · 3 events in 2 counties and zones
3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 26, 5:29 PM EST, 26 minutes earlier.
Area forecast discussion, Apr 26, 5:29 PM EST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT WED APR 26 2006
.UPDATE...THE RISK FOR SVR WX IS QUICKLY DIMINISHING AS THE MAIN
CONVECTIVE CLUSTER MOVES N/NE INTO THE WTRS OFF NE SC. WL CANCEL THE
SVR TSTM WATCH FOR THE REMAINDER OF SRN SC AND THE ADJACENT WTRS
SHORTLY.
WE CONTINUE TO RECEIVE NUMEROUS REPORTS OF LARGE HAIL AND DAMAGING
WINDS ACROSS THE FCST AREA THIS EVNG. FCSTRS ARE TRYING TO QUALITY
CONTROL AND ISSUE LOCAL STORM REPORTS AS QUICKLY AS PSBL. YOUR
PATIENCE IS APPRECIATED.
CHARLESTON AND SAVANNAH BROADCAST METS...PLEASE FORWARD ANY STORM
REPORTS TO US. THANK YOU.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
ST
Hazardous weather outlook, Apr 26, 5:25 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT WED APR 26 2006
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
625 PM EDT WED APR 26 2006
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM EDT FOR SOUTHERN
SOUTH CAROLINA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA
THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. REFER TO
ANY WATCHES...WARNINGS AND STATEMENTS FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED.
In the hours before
Local storm report, Apr 26, 4:47 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG SAVANNAH 32.08N 81.10W
04/26/2006 CHATHAM GA LAW ENFORCEMENT
TREES DOWN NEAR THE INTERSECTION OF BROADWAY AND
LOUISVILLE ROAD.
&&
DPBLocal storm report, Apr 26, 4:49 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG 5 SW SAVANNAH 32.03N 81.16W
04/26/2006 CHATHAM GA LAW ENFORCEMENT
TREES DOWN NEAR THE INTERSECTION OF OGEECHEE ROAD AND
CHIEF OF LOVE ROAD.
&&
DPBSpecial weather statement, Apr 26, 4:56 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT WED APR 26 2006
SCZ042-047-051-262245-
COASTAL JASPER-HAMPTON-INLAND JASPER-
556 PM EDT WED APR 26 2006
...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND JASPER COUNTY
THROUGH 645 PM EDT...
AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 15 MILES SOUTHWEST OF
RIDGELAND...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EBENEZER...
PURYSBURGH...MORGAN...HARDEEVILLE...DEERFIELD...TILLMAN...SWITZERLAND
...MITCHELLVILLE...OKATIE AND RIDGELAND THROUGH 645 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
JRL
Local storm report, Apr 26, 4:58 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM MARINE TSTM WIND HILTON HEAD ISLAND 32.22N 80.75W
04/26/2006 M38 MPH BEAUFORT SC MESONET
ON THE BEACH AT HILTON HEAD ISLAND.
&&
STSpecial weather statement, Apr 26, 5:10 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT WED APR 26 2006
SCZ045-262245-
BERKELEY-
610 PM EDT WED APR 26 2006
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BERKELEY COUNTY THROUGH
645 PM EDT...
AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 14 MILES SOUTH OF MANNING...MOVING EAST
AT 40 MPH. THIS WILL AFFECT AREAS IN AND AROUND PRIOLEAU...WILSONS
LANDING...EADYTOWN...PINEVILLE...JUDGE TOWN...RUSSELLVILLE AND SAINT
STEPHEN THROUGH 645 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. DANGEROUS CONDITIONS
ARE EXPECTED TO DEVELOP IN VICINITY OF LAKE MOULTRIE. BOATS SHOULD
GET OFF THE WATER NOW
24
Local storm report, Apr 26, 5:55 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL LOBECO 32.55N 80.74W
04/26/2006 E1.00 INCH BEAUFORT SC PUBLIC
QUARTER SIZE HAIL WAS REPORTED BY THE PUBLIC.
0645 PM HAIL LOBECO 32.55N 80.74W
04/26/2006 E1.00 INCH BEAUFORT SC PUBLIC
QUARTER SIZE HAIL WAS REPORTED BY THE PUBLIC.
&&
DPBTornado, Colleton
- When
- April 26, 5:55 PM EST
- Where
- Colleton County, 10 mi WSW of Walterboro
- Rating
- F1
- Path length
- 1.5 mi
- Path width
- 75 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.850, -80.800
Tornado touched down briefly about 9.5 miles WSW of Walterboro in Colleton County at 655 PM EDT. The tornado touched down several additional times briefly as it traveled ESE 1.5 miles. The tornado lifted for the last time 8 miles WSW of Walterboro at 658 PM EDT. The Tornado uprooted and snapped off numerous large trees with one falling on and crushing a vehicle and another landing on a lawn tractor. A trampoline was tossed 100 feet...several screens and a screen door were blown off a house and could not be found. There was also shingle damage and minor roof damage to the house. A haybarn was also damaged. Winds were estimated between 80 and 90 mph.
Tornado, Dorchester
- When
- April 26, 6:12 PM EST
- Where
- Dorchester County, 5 mi SSE of Givhans
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 80 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.950, -80.300
Tornado touched down 5 miles SSE of Givhans at 712 PM EDT and traveled about 500 yards along Walterboro Road before lifting. The tornado uprooted or snapped off numerous large trees with one falling on a tractor trailer. Large limbs were also broken off. The maximum width of the tornado was 80 yards with winds estimated between 60 and 70 mph.
Tornado, Dorchester
- When
- April 26, 6:22 PM EST
- Where
- Dorchester County, Summerville
- Rating
- F1
- Path length
- 0.1 mi
- Path width
- 40 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.017, -80.183
Tornado occurred in the Iron Gate Subdivision in Summerville. This tornado touched down about 722 PM EDT and traveled NE about 100 yards before lifting. The tornado uprooted and snapped off numerous trees...tore off shingles...ripped off siding...and blew down a fence. A tree branch fell into a side door on a garage and knocked the door open. The wind from the tornado entered the garage through this door and partially pushed out the garage door. Maximum width of the tornado was 40 yards with estimated winds of 75 to 85 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, April 26, 20061 death · 1 event
- Tornadoes and Hail in South Carolina, April 26, 2006$80,000 · F0 · 22 events
- Hail and Lightning Strike in California, April 26, 2006$100,000 · 0.5 in hail · 2 events
- Damaging Winds in South Carolina, April 26, 2006$50,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, April 26, 2006$52,000 · 50 kt wind · 2 events
- Damaging Winds in South Carolina, April 26, 2006$50,000 · 60 kt wind · 2 events
- Tornadoes in South Carolina, April 26, 2006F1 · 2 events
- Damaging Wind in South Carolina, April 26, 2006$25,000 · 50 kt wind · 1 event
- Hail in Texas, April 26, 2006$20,000 · 2.25 in hail · 1 event
- Damaging Winds in South Carolina, April 26, 2006$18,000 · 50 kt wind · 3 events
- Damaging Wind in Tennessee, April 26, 2006$18,000 · 60 kt wind · 1 event
- Frost and Freeze in Iowa, April 26, 20069 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5504765, 5504767, 5504766.